October  2011, 4(5): 1007-1017. doi: 10.3934/dcdss.2011.4.1007

Existence of solitary waves in nonlinear equations of Schrödinger type

1. 

Departamento de Matemáticas, E.T.S.I Industriales & Instituto de Matemática Aplicada a la Ciencia y la Ingeniería (IMACI), Avda. de Camilo José Cela, 3 Universidad de Castilla-La Mancha, 13071 Ciudad Real

2. 

Departamento de Matemáticas, E. T. S. de Ingenieros Industriales, and Instituto de Matemática Aplicada a la Ciencia y la Ingeniería (IMACI), Universidad de Castilla-La Mancha 13071 Ciudad Real, Spain

Received  July 2009 Revised  October 2009 Published  December 2010

In this work we study the existence of solitary waves in nonlinear equations of Schrödinger type. We prove the existence of the positive solution and using the bifurcation theory show that the norm of the given solution tends to zero as the coefficient corresponding to the linear term vanishes.
Citation: Juan Belmonte-Beitia, Vladyslav Prytula. Existence of solitary waves in nonlinear equations of Schrödinger type. Discrete and Continuous Dynamical Systems - S, 2011, 4 (5) : 1007-1017. doi: 10.3934/dcdss.2011.4.1007
References:
[1]

F. Kh. Abdullaev, A. Gammal, L. Tomio and T. Frederico, Stability of trapped Bose-Einstein condensates, Phys. Rev. A, 63 (2001), 043604. doi: doi:10.1103/PhysRevA.63.043604.

[2]

A. Ambrosetti, V Felli and A. Malchiodi, Ground states of nonlinear Schrödinger equations with potentials vanishing at infinity, J. Eur. Math. Soc., 7 (2005), 117-144. doi: doi:10.4171/JEMS/24.

[3]

A. Ambrosetti and A. Malchiodi, "Perturbation Methods and Semilinear Elliptic Problems on $R^n$," Progress in Mathematics, 240, Birkhäuser Verlag, Basel, 2006.

[4]

A. Ambrosetti and A. Malchiodi, "Nonlinear Analysis and Semilinear Elliptic Problems," Cambridge Studies in Adv. Math., 104, Cambridge University Press, Cambridge, 2007.

[5]

A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381. doi: doi:10.1016/0022-1236(73)90051-7.

[6]

A. Bahri and P. L. Lions, On the existence of positive solution of semilinear elliptic equations in unbounded domains, Ann. Inst. Henri Poincaré, Analyse Nonlinéaire, 14 (1997), 365-413.

[7]

I. V. Barashenkov and V. G. Makhankov, Soliton-like "bubbles" in the system of interacting bosons, Phys. Lett. A, 128 (1988), 52-56. doi: doi:10.1016/0375-9601(88)91042-0.

[8]

T. Bartsch and Z.-Q. Wang, Existence and multiplicity results for some superlinear elliptic problems on $\mathbbR^N$, Comm. Part. Diff. Eq., 20 (1995), 1725-1741. doi: doi:10.1080/03605309508821149.

[9]

J. Belmonte-Beitia, On the existence of bright solitons in cubic-quintic nonlinear Schrödinger equation with inhomogeneous nonlinearity, Mathematical Problems in Engineering, 2008 (2008), Article ID 935390. doi: doi:10.1155/2008/935390.

[10]

J. Belmonte-Beitia, Symmetric and asymmetric bound states for the nonlinear Schrödinger equation with inhomogeneous nonlinearity, J. Phys. A: Math. Theor., 42 (2009), 035208. doi: doi:10.1088/1751-8113/42/3/035208.

[11]

J. Belmonte-Beitia, V. M. Pérez-García, V. Vekslerchik and V. V. Konotop, Localized nonlinear waves in systems with time and space modulated nonlinearities, Phys. Rev. Lett., 100 (2008), 164102. doi: doi:10.1103/PhysRevLett.100.164102.

[12]

J. Belmonte-Beitia, V. M. Pérez-García, V. Vekslerchik and P. J. Torres, Lie symmetries and solitons in nonlinear systems with spatially inhomogeneous nonlinearities, Phys. Rev. Lett., 98 (2007), 064102. doi: doi:10.1103/PhysRevLett.98.064102.

[13]

J. Belmonte-Beitia, V. M. Pérez-García, V. Vekslerchik and P. J. Torres, Lie symmetries, qualitative analysis and exact solutions of nonlinear Schrödinger equations, Discrete and Continuous Dynamical Systems - Series B, 9 (2008), 221-233.

[14]

H. Berestycki and P. L. Lions, Nonlinear scalar field equations, I and II, Arch. Rat. Mech. Anal., 82 (1983), 313-345; 347-379 (MR0695536).

[15]

G. Boudeps, S. Cherukulappurath, H. Leblond, J. Troles, F. Smektala and F. Sanchez, Experimental and theoretical study of higher-order nonlinearities in chalcogenide glasses, Opt. Commun., 219 (2003), 427-433. doi: doi:10.1016/S0030-4018(03)01341-5.

[16]

M. Centurion, M. A. Porter, P. G. Kevrekidis and D. Psaltis, Nonlinearity management in optics: Experiment, theory and simulation, Phys. Rev. Lett., 97 (2006), 033903. doi: doi:10.1103/PhysRevLett.97.033903.

[17]

C. Chin, T. Kraemer, M. Mark, J. Herbig, P. Waldburger, H.-C. Nägeri and R. Grim, Observation of Feshbach-like resonances in collisions between ultracold molecules, Phys. Rev. Lett., 94 (2005), 123201. doi: doi:10.1103/PhysRevLett.94.123201.

[18]

S. L. Cornish, N. R. Claussen, J. L. Roberts, E. A. Cornell and C. E. Wieman, Stable 85Rb Bose-Einstein condensates with widely tunable interactions}, Phys. Rev. Lett., 85 (2000), 1795. doi: doi:10.1103/PhysRevLett.85.1795.

[19]

F. Dalfovo, S. Giorgini, L. P. Pitaevskii and S. Stringari, Theory of Bose-Einstein condensation in trapped gases, Rev. Mod. Phys., 71 (1999), 463-512. doi: doi:10.1103/RevModPhys.71.463.

[20]

A. S. Davydov, "Solitons in Molecular Systems," Translated from the Russian by Eugene S. Kryachko. Mathematics and its Applications (Soviet Series), 4. D. Reidel Publishing Co., Dordrecht, 1985.

[21]

R. K. Dodd, J. C. Eilbeck, J. D. Gibbon and H. C. Morris, "Solitons and Nonlinear Wave Equations," Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London-New York, 1982.

[22]

A. Hasegawa, "Optical solitons in Fibers," Springer-Verlag, Berlin, 1989.

[23]

P. G. Kevrekidis, D. E. Pelinovsky and A. Stefanov, Nonlinearity management in higher dimensions, J. Phys. A: Math. Gen., 39 (2006), 479-488. doi: doi:10.1088/0305-4470/39/3/002.

[24]

Y. Kivshar and G. P. Agrawal, "Optical Solitons: From Fibers to Photonic Crystals," Academic Press, 2003.

[25]

P. L. Lions, The concentration-compactness principle in the calculus of varitions, the locally compact case. Part I, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1 (1984), 109-145.

[26]

B. A. Malomed, "Soliton Management in Periodic Systems," Springer, New York, 2006.

[27]

A. Pankov, Periodic nonlinear Schrödinger equation with application to photonic crystals, Milan J. Math., 73 (2005), 259-287. doi: doi:10.1007/s00032-005-0047-8.

[28]

D. E. Pelinovsky, P. G. Kevrekidis and D. J. Frantzeskakis, Averaging for solitons with nonlinearity management, Phys. Rev. Lett., 91 (2003), 240201. doi: doi:10.1103/PhysRevLett.91.240201.

[29]

C. Sulem and P. Sulem, "The Nonlinear Schrödinger Equation: Self-Focusing and Wave Collapse," Springer, Berlin, 2000.

[30]

P. Torres, Guided waves in an multi-layered optical structure, Nonlinearity, 19 (2006), 2103-2113. doi: doi:10.1088/0951-7715/19/9/006.

[31]

M. Willem, "Minimax Theorems," Progress in Nonlinear Differential Equations and Their Applications, 24, Birkhäuser Boston, Inc., Boston, MA, 1996.

[32]

C. Zhan, D. Zhang, D. Zhu, D. Wang, Y. Li, D. Li, Z. Lu, L. Zhao and Y. Nie, Third- and fifth- order optical nonlinearities in a new stilbazolium derivative, J. Opt. Soc. Am. B, 19 (2002), 369-375. doi: doi:10.1364/JOSAB.19.000369.

[33]

C. T. Zhou and X. T. He, Stochastic diffusion of electrons in evolution Langmuir fields, Phys. Scr., 50 (1994), 415. doi: doi:10.1088/0031-8949/50/4/015.

show all references

References:
[1]

F. Kh. Abdullaev, A. Gammal, L. Tomio and T. Frederico, Stability of trapped Bose-Einstein condensates, Phys. Rev. A, 63 (2001), 043604. doi: doi:10.1103/PhysRevA.63.043604.

[2]

A. Ambrosetti, V Felli and A. Malchiodi, Ground states of nonlinear Schrödinger equations with potentials vanishing at infinity, J. Eur. Math. Soc., 7 (2005), 117-144. doi: doi:10.4171/JEMS/24.

[3]

A. Ambrosetti and A. Malchiodi, "Perturbation Methods and Semilinear Elliptic Problems on $R^n$," Progress in Mathematics, 240, Birkhäuser Verlag, Basel, 2006.

[4]

A. Ambrosetti and A. Malchiodi, "Nonlinear Analysis and Semilinear Elliptic Problems," Cambridge Studies in Adv. Math., 104, Cambridge University Press, Cambridge, 2007.

[5]

A. Ambrosetti and P. H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal., 14 (1973), 349-381. doi: doi:10.1016/0022-1236(73)90051-7.

[6]

A. Bahri and P. L. Lions, On the existence of positive solution of semilinear elliptic equations in unbounded domains, Ann. Inst. Henri Poincaré, Analyse Nonlinéaire, 14 (1997), 365-413.

[7]

I. V. Barashenkov and V. G. Makhankov, Soliton-like "bubbles" in the system of interacting bosons, Phys. Lett. A, 128 (1988), 52-56. doi: doi:10.1016/0375-9601(88)91042-0.

[8]

T. Bartsch and Z.-Q. Wang, Existence and multiplicity results for some superlinear elliptic problems on $\mathbbR^N$, Comm. Part. Diff. Eq., 20 (1995), 1725-1741. doi: doi:10.1080/03605309508821149.

[9]

J. Belmonte-Beitia, On the existence of bright solitons in cubic-quintic nonlinear Schrödinger equation with inhomogeneous nonlinearity, Mathematical Problems in Engineering, 2008 (2008), Article ID 935390. doi: doi:10.1155/2008/935390.

[10]

J. Belmonte-Beitia, Symmetric and asymmetric bound states for the nonlinear Schrödinger equation with inhomogeneous nonlinearity, J. Phys. A: Math. Theor., 42 (2009), 035208. doi: doi:10.1088/1751-8113/42/3/035208.

[11]

J. Belmonte-Beitia, V. M. Pérez-García, V. Vekslerchik and V. V. Konotop, Localized nonlinear waves in systems with time and space modulated nonlinearities, Phys. Rev. Lett., 100 (2008), 164102. doi: doi:10.1103/PhysRevLett.100.164102.

[12]

J. Belmonte-Beitia, V. M. Pérez-García, V. Vekslerchik and P. J. Torres, Lie symmetries and solitons in nonlinear systems with spatially inhomogeneous nonlinearities, Phys. Rev. Lett., 98 (2007), 064102. doi: doi:10.1103/PhysRevLett.98.064102.

[13]

J. Belmonte-Beitia, V. M. Pérez-García, V. Vekslerchik and P. J. Torres, Lie symmetries, qualitative analysis and exact solutions of nonlinear Schrödinger equations, Discrete and Continuous Dynamical Systems - Series B, 9 (2008), 221-233.

[14]

H. Berestycki and P. L. Lions, Nonlinear scalar field equations, I and II, Arch. Rat. Mech. Anal., 82 (1983), 313-345; 347-379 (MR0695536).

[15]

G. Boudeps, S. Cherukulappurath, H. Leblond, J. Troles, F. Smektala and F. Sanchez, Experimental and theoretical study of higher-order nonlinearities in chalcogenide glasses, Opt. Commun., 219 (2003), 427-433. doi: doi:10.1016/S0030-4018(03)01341-5.

[16]

M. Centurion, M. A. Porter, P. G. Kevrekidis and D. Psaltis, Nonlinearity management in optics: Experiment, theory and simulation, Phys. Rev. Lett., 97 (2006), 033903. doi: doi:10.1103/PhysRevLett.97.033903.

[17]

C. Chin, T. Kraemer, M. Mark, J. Herbig, P. Waldburger, H.-C. Nägeri and R. Grim, Observation of Feshbach-like resonances in collisions between ultracold molecules, Phys. Rev. Lett., 94 (2005), 123201. doi: doi:10.1103/PhysRevLett.94.123201.

[18]

S. L. Cornish, N. R. Claussen, J. L. Roberts, E. A. Cornell and C. E. Wieman, Stable 85Rb Bose-Einstein condensates with widely tunable interactions}, Phys. Rev. Lett., 85 (2000), 1795. doi: doi:10.1103/PhysRevLett.85.1795.

[19]

F. Dalfovo, S. Giorgini, L. P. Pitaevskii and S. Stringari, Theory of Bose-Einstein condensation in trapped gases, Rev. Mod. Phys., 71 (1999), 463-512. doi: doi:10.1103/RevModPhys.71.463.

[20]

A. S. Davydov, "Solitons in Molecular Systems," Translated from the Russian by Eugene S. Kryachko. Mathematics and its Applications (Soviet Series), 4. D. Reidel Publishing Co., Dordrecht, 1985.

[21]

R. K. Dodd, J. C. Eilbeck, J. D. Gibbon and H. C. Morris, "Solitons and Nonlinear Wave Equations," Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London-New York, 1982.

[22]

A. Hasegawa, "Optical solitons in Fibers," Springer-Verlag, Berlin, 1989.

[23]

P. G. Kevrekidis, D. E. Pelinovsky and A. Stefanov, Nonlinearity management in higher dimensions, J. Phys. A: Math. Gen., 39 (2006), 479-488. doi: doi:10.1088/0305-4470/39/3/002.

[24]

Y. Kivshar and G. P. Agrawal, "Optical Solitons: From Fibers to Photonic Crystals," Academic Press, 2003.

[25]

P. L. Lions, The concentration-compactness principle in the calculus of varitions, the locally compact case. Part I, Ann. Inst. H. Poincaré Anal. Non Linéaire, 1 (1984), 109-145.

[26]

B. A. Malomed, "Soliton Management in Periodic Systems," Springer, New York, 2006.

[27]

A. Pankov, Periodic nonlinear Schrödinger equation with application to photonic crystals, Milan J. Math., 73 (2005), 259-287. doi: doi:10.1007/s00032-005-0047-8.

[28]

D. E. Pelinovsky, P. G. Kevrekidis and D. J. Frantzeskakis, Averaging for solitons with nonlinearity management, Phys. Rev. Lett., 91 (2003), 240201. doi: doi:10.1103/PhysRevLett.91.240201.

[29]

C. Sulem and P. Sulem, "The Nonlinear Schrödinger Equation: Self-Focusing and Wave Collapse," Springer, Berlin, 2000.

[30]

P. Torres, Guided waves in an multi-layered optical structure, Nonlinearity, 19 (2006), 2103-2113. doi: doi:10.1088/0951-7715/19/9/006.

[31]

M. Willem, "Minimax Theorems," Progress in Nonlinear Differential Equations and Their Applications, 24, Birkhäuser Boston, Inc., Boston, MA, 1996.

[32]

C. Zhan, D. Zhang, D. Zhu, D. Wang, Y. Li, D. Li, Z. Lu, L. Zhao and Y. Nie, Third- and fifth- order optical nonlinearities in a new stilbazolium derivative, J. Opt. Soc. Am. B, 19 (2002), 369-375. doi: doi:10.1364/JOSAB.19.000369.

[33]

C. T. Zhou and X. T. He, Stochastic diffusion of electrons in evolution Langmuir fields, Phys. Scr., 50 (1994), 415. doi: doi:10.1088/0031-8949/50/4/015.

[1]

Christopher Grumiau, Marco Squassina, Christophe Troestler. On the Mountain-Pass algorithm for the quasi-linear Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2013, 18 (5) : 1345-1360. doi: 10.3934/dcdsb.2013.18.1345

[2]

Dorota Bors. Application of Mountain Pass Theorem to superlinear equations with fractional Laplacian controlled by distributed parameters and boundary data. Discrete and Continuous Dynamical Systems - B, 2018, 23 (1) : 29-43. doi: 10.3934/dcdsb.2018003

[3]

Ian Schindler, Kyril Tintarev. Mountain pass solutions to semilinear problems with critical nonlinearity. Conference Publications, 2007, 2007 (Special) : 912-919. doi: 10.3934/proc.2007.2007.912

[4]

Matt Coles, Stephen Gustafson. A degenerate edge bifurcation in the 1D linearized nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems, 2016, 36 (6) : 2991-3009. doi: 10.3934/dcds.2016.36.2991

[5]

Silvia Cingolani, Mónica Clapp. Symmetric semiclassical states to a magnetic nonlinear Schrödinger equation via equivariant Morse theory. Communications on Pure and Applied Analysis, 2010, 9 (5) : 1263-1281. doi: 10.3934/cpaa.2010.9.1263

[6]

Van Duong Dinh. Random data theory for the cubic fourth-order nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2021, 20 (2) : 651-680. doi: 10.3934/cpaa.2020284

[7]

Claudianor O. Alves, Rodrigo C. M. Nemer, Sergio H. Monari Soares. The use of the Morse theory to estimate the number of nontrivial solutions of a nonlinear Schrödinger equation with a magnetic field. Communications on Pure and Applied Analysis, 2021, 20 (1) : 449-465. doi: 10.3934/cpaa.2020276

[8]

D.G. deFigueiredo, Yanheng Ding. Solutions of a nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems, 2002, 8 (3) : 563-584. doi: 10.3934/dcds.2002.8.563

[9]

Guan Huang. An averaging theorem for nonlinear Schrödinger equations with small nonlinearities. Discrete and Continuous Dynamical Systems, 2014, 34 (9) : 3555-3574. doi: 10.3934/dcds.2014.34.3555

[10]

Dmitry Glotov, P. J. McKenna. Numerical mountain pass solutions of Ginzburg-Landau type equations. Communications on Pure and Applied Analysis, 2008, 7 (6) : 1345-1359. doi: 10.3934/cpaa.2008.7.1345

[11]

Claudianor O. Alves, Giovany M. Figueiredo, Marcelo F. Furtado. Multiplicity of solutions for elliptic systems via local Mountain Pass method. Communications on Pure and Applied Analysis, 2009, 8 (6) : 1745-1758. doi: 10.3934/cpaa.2009.8.1745

[12]

Pavel I. Naumkin, Isahi Sánchez-Suárez. On the critical nongauge invariant nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems, 2011, 30 (3) : 807-834. doi: 10.3934/dcds.2011.30.807

[13]

Tarek Saanouni. Remarks on the damped nonlinear Schrödinger equation. Evolution Equations and Control Theory, 2020, 9 (3) : 721-732. doi: 10.3934/eect.2020030

[14]

Younghun Hong. Scattering for a nonlinear Schrödinger equation with a potential. Communications on Pure and Applied Analysis, 2016, 15 (5) : 1571-1601. doi: 10.3934/cpaa.2016003

[15]

Alexander Komech, Elena Kopylova, David Stuart. On asymptotic stability of solitons in a nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2012, 11 (3) : 1063-1079. doi: 10.3934/cpaa.2012.11.1063

[16]

Dario Bambusi, A. Carati, A. Ponno. The nonlinear Schrödinger equation as a resonant normal form. Discrete and Continuous Dynamical Systems - B, 2002, 2 (1) : 109-128. doi: 10.3934/dcdsb.2002.2.109

[17]

Hongwei Wang, Amin Esfahani. On the Cauchy problem for a nonlocal nonlinear Schrödinger equation. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022039

[18]

Mohamad Darwich. On the $L^2$-critical nonlinear Schrödinger Equation with a nonlinear damping. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2377-2394. doi: 10.3934/cpaa.2014.13.2377

[19]

Jeremy L. Marzuola, Michael I. Weinstein. Long time dynamics near the symmetry breaking bifurcation for nonlinear Schrödinger/Gross-Pitaevskii equations. Discrete and Continuous Dynamical Systems, 2010, 28 (4) : 1505-1554. doi: 10.3934/dcds.2010.28.1505

[20]

Wulong Liu, Guowei Dai. Multiple solutions for a fractional nonlinear Schrödinger equation with local potential. Communications on Pure and Applied Analysis, 2017, 16 (6) : 2105-2123. doi: 10.3934/cpaa.2017104

2020 Impact Factor: 2.425

Metrics

  • PDF downloads (67)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]